MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR ANC PCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 223128
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).(b)(6).
 
Event or Problem Description
It was reported that the tip of 4.5mm healix advance br anchor broke off while finding awl hole.Dr (b)(6) mentioned there was minimal force used and when he inserted the next anchor in the same awl hole he said he used more force then the initial anchor that broke with no problems.There appeared to be minimal force used from my observation.The broken anchor was not inserted and all pieces were removed.Added 3 minutes to operation time.
 
Event or Problem Description
Additional information was received on october 12, 2018: it was noted the patient¿s bone quality was normal; there was nothing unusual.It is not believed the doctor was off axis.The area appeared to be adequately cleared.The surgeon did not use a technique to maintain the location of the awled hole.It is not believed that the surgeon used a lever on the anchor while searching for the hole.Minimal forces were applied to the system while searching for the hole.There were no consequences to patient; all broken pieces were retrieved; there was no impact to the user.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate evaluation statement: the complaint device was discarded by the customer therefore, device is not available for a physical evaluation., however a picture was provided of the device which only showing the anchor resting on the inserter shaft, indicating the anchor was not fully inserted prior to breakage.The device picture showed a broken distal tip, thus confirming this complaint.The broken tip was still attached hanging off with the suture, indicating the suture bridge was still intact.As reported the anchor broke while finding the prepared awl bone hole.Visible surgical debris is shown on the broken anchor.Possible root cause for the user to experience this type of failure could be off axis insertion, levering during insertion, using incorrect instrumentation for preparing bone hole, slightly small bone hole preparation, however a specific root cause could not be determined.A non-conformance search was performed for this part 223128 lot l775628 combination and no nonconformances were identified.Furthermore, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
4.5 HEALIXADV BR ANC PCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7831249
Report Number1221934-2018-54560
Device Sequence Number11142258
Product Code MAI
UDI-Device Identifier10886705024803
UDI-Public10886705024803
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number223128
Device Lot NumberL775628
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/18/2018
Patient Sequence Number1